Alert archive / Oklahoma / River Flood Warnings in 2019
River Flood Warning 64, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at Jun 6, 2019, 10:39 PM CDT for Tulsa County, Oklahoma. It took effect at Jun 7, 2019, 4:00 AM CDT. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2019, 10:39 PM CDT (03:39 UTC)
- In effect from
- Jun 7, 2019, 4:00 AM CDT
- Expired
- Jun 8, 2019, 4:25 AM CDT
- In force
- 24 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- Minor
County Tulsa County, OK
The radar
The Tulsa radar (KINX), 22 km from the middle of the area, began a volume at 03:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Bird Creek near Owasso (OWSO2). The gauge peaked at 16.66 ft at Jun 7, 2019, 3:00 AM CDT.
- Action stage
- 17 ft
- Minor stage
- 18 ft
- Moderate stage
- 20 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07178000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
170 WGUS44 KTSA 070339 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Tulsa OK 1039 PM CDT Thu Jun 6 2019 ...The National Weather Service in Tulsa has issued a Flood Warning for the following rivers in Oklahoma... Bird Creek near Owasso-Mingo affecting Tulsa County. OKC143-071139- /O.NEW.KTSA.FL.W.0064.190607T0900Z-190608T0925Z/ /OWSO2.1.ER.190607T0900Z.190607T1800Z.190608T0325Z.NO/ 1039 PM CDT Thu Jun 6 2019 The National Weather Service in Tulsa has issued a * Flood Warning for The Bird Creek near Owasso-Mingo * from late tonight to late Friday night, or until the warning is cancelled. * At 10:00 PM Thursday, the stage was 16.29 feet. * Flood stage is 18.0 feet. * Minor flooding is forecast. * Forecast...The Bird Creek near Owasso-Mingo is expected to rise above flood stage early Friday morning and continue to rise to near 18.7 feet by early Friday afternoon. The river is expected to fall below flood stage late Friday evening. * Impact...At 19.0 feet, minor flooding occurs near Mohawk Park. 56th Street North may be impassable near Mingo Road. && LAT...LON 3627 9570 3618 9570 3618 9594 3627 9594 $$
2 follow-up statements
818 WGUS84 KTSA 070728 FLSTSA Flood Statement National Weather Service Tulsa OK 228 AM CDT Fri Jun 7 2019 ...The Flood Warning continues for the following rivers in Oklahoma... Bird Creek near Owasso-Mingo affecting Tulsa County. OKC143-071528- /O.EXT.KTSA.FL.W.0064.190607T1105Z-190607T1900Z/ /OWSO2.1.ER.190607T1105Z.190607T1200Z.190607T1300Z.NO/ 228 AM CDT Fri Jun 7 2019 The Flood Warning continues for The Bird Creek near Owasso-Mingo. * from this morning to this afternoon, or until the warning is cancelled. * At 1:00 AM Friday, the stage was 16.88 feet. * Flood stage is 18.0 feet. * Minor flooding is forecast. * Forecast...The Bird Creek near Owasso-Mingo is expected to rise above flood stage this morning and continue to rise to near 18.2 feet by this morning. The river is expected to fall below flood stage later this morning. * Impact...At 18.0 feet, minor flooding occurs at Mohawk Park and along 56th Street North near Mingo Road. && LAT...LON 3627 9570 3618 9570 3618 9594 3627 9594 $$ Lacy
138 WGUS84 KTSA 071343 FLSTSA Flood Statement National Weather Service Tulsa OK 843 AM CDT Fri Jun 7 2019 ...The Flood Warning is cancelled for the following rivers in Oklahoma... Bird Creek near Owasso-Mingo affecting Tulsa County. ...The Flood Warning continues for the following rivers in Oklahoma... Bird Creek near Sperry affecting Osage and Tulsa Counties. Poteau River near Panama affecting Le Flore County. OKC113-143-072142- /O.EXT.KTSA.FL.W.0068.190607T2000Z-190608T1934Z/ /SPEO2.1.ER.190607T2000Z.190608T0600Z.190608T1334Z.NO/ 843 AM CDT Fri Jun 7 2019 ...Flood Warning extended until Saturday afternoon... The Flood Warning continues for The Bird Creek near Sperry. * from this afternoon to Saturday afternoon, or until the warning is cancelled. * At 8:00 AM Friday, the stage was 18.72 feet. * Flood stage is 21.0 feet. * Minor flooding is forecast. * Forecast...The Bird Creek near Sperry is expected to rise above flood stage late this afternoon and continue to rise to near 23.5 feet by late tonight. The river is expected to fall below flood stage Saturday morning. * Impact...At 24.0 feet, moderate flooding occurs in rural areas from Skiatook to Turley. && LAT...LON 3640 9593 3620 9590 3620 9598 3640 9605 $$ OKC143-071413- /O.CAN.KTSA.FL.W.0064.000000T0000Z-190607T1900Z/ /OWSO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 843 AM CDT Fri Jun 7 2019 The Flood Warning is cancelled for The Bird Creek near Owasso-Mingo. * At 8:00 AM Friday, the stage was 16.78 feet. * Flood stage is 18.0 feet. * Forecast...The Bird Creek near Owasso-Mingo crested below flood stage early this morning at 17.0 feet. The river will remain below flood stage. * Impact...At 17.0 feet, faster flows are expected along the river but no flooding occurs. && LAT...LON 3627 9570 3618 9570 3618 9594 3627 9594 $$ OKC079-072116- /O.EXT.KTSA.FL.W.0063.000000T0000Z-190607T2116Z/ /PANO2.1.ER.190607T0045Z.190607T0715Z.190607T1516Z.NO/ 843 AM CDT Fri Jun 7 2019 The Flood Warning continues for The Poteau River near Panama. * until this afternoon,. * At 8:30 AM Friday, the stage was 29.13 feet. * Flood stage is 29.0 feet. * Minor flooding is occurring. * Forecast...The Poteau River near Panama will continue falling to below flood stage by late this morning. * Impact...At 29.0 feet, minor agricultural flooding occurs. && LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Jun 6, 9:54 PM CDT, 45 minutes earlier.
Area forecast discussion, Jun 6, 9:54 PM CDT, 45 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
954 PM CDT Thu Jun 6 2019
...UPDATE...
.DISCUSSION...
The highest observed rain this evening occurred at Strickler,
Arkansas, in Washington County, where 6.41 inches has fallen in
just over 6 hours. The north Tulsa mesonet site also recorded 4.72
inches of rain so far today, much of which fell within a 3 hour
period. These heavy rain rates (of 2-4"/hr) resulted in widespread
flash flooding across some areas. At least a couple roads were
washed out in western Arkansas, and numerous roads are closed due
to high water. There was quite a bit of flash flooding around the
Tulsa metro area as well.
We have issued areal flood warnings to replace several of the
flash flood warnings, as water won't recede much until after the
rain totally stops.
Upper low is located across east central Oklahoma this evening,
and will continue to move slowly east through the night. Have
elected to cancel the Flash Flood watch for portions of southeast
Oklahoma, as the main precipitation should occur within the
deformation band north of the upper low track. Lightning has
really dropped off as well, suggesting the rainfall rates are
lessening. Areas across southeast Oklahoma should mainly be in
the dry slot. Updated forecast products have been sent.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 66 83 65 86 / 100 50 10 0
FSM 66 83 67 86 / 80 70 20 10
MLC 64 81 65 85 / 20 40 10 0
BVO 65 83 64 85 / 100 50 10 0
FYV 64 79 63 82 / 100 70 20 20
BYV 64 78 64 82 / 90 70 30 20
MKO 65 81 65 85 / 50 60 10 10
MIO 65 82 64 84 / 100 60 20 10
F10 64 81 65 86 / 20 40 10 0
HHW 66 82 67 86 / 20 40 10 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch until 7 AM CDT Friday for OKZ054>072-074-076.
AR...Flash Flood Watch until 7 AM CDT Friday for ARZ001-002-010-011-
019-020-029.
&&
SHORT TERM...06
CORFIDIHazardous weather outlook, Jun 6, 9:42 PM CDT, 57 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 942 PM CDT Thu Jun 6 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-071015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 942 PM CDT Thu Jun 6 2019 ...Light to moderate rain to continue overnight for northeast Oklahoma and western Arkansas... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. FLASH FLOOD. RISK...Elevated. AREA...Northeast Oklahoma and western Arkansas. ONSET...Ongoing. HEAVY RAIN. RISK...Elevated. AREA...Northeast Oklahoma and western Arkansas. ONSET...Ongoing. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Limited. AREA...Northeast Oklahoma and western Arkansas. ONSET...Ongoing. DISCUSSION... Light to moderate rain continues in a band from Osage County through Tulsa to portions of west central Arkansas. The heaviest rain is located across Madison and Franklin counties in Arkansas, where 1 inch per hour rates are occurring. Elsewhere, rain rates have dropped off, although areal flooding continues for a number of areas from previous heavy rainfall. The rain will continue through the early morning hours, mainly north of the upper low track. This will be focused from Tulsa to Bentonville. A flash flood watch remains in effect through Friday morning for most of the area. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. FRIDAY...Thunderstorm Potential. SATURDAY through MONDAY...No Hazards. TUESDAY and WEDNESDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Showers and thunderstorms will continue to gradually decrease in coverage through Saturday, with some threat of locally heavy rainfall continuing. Dry and cooler weather will prevail for the early part of next week. weather.gov/tulsa contains additional information. CORFIDI
In the hours before
Local storm report, Jun 6, 6:34 PM CDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
634 PM CDT THU JUN 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM FLASH FLOOD 3 N ALMA 35.52N 94.22W
06/06/2019 CRAWFORD AR BROADCAST MEDIA
FLASH FLOODING OBSERVED ON TWIN LAKES ROAD IN ALMA.
PICTURE RECEIVED VIA SOCIAL MEDIA.
&&
SJCLocal storm report, Jun 6, 7:13 PM CDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
713 PM CDT THU JUN 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM FLASH FLOOD VAN BUREN 35.44N 94.35W
06/06/2019 CRAWFORD AR BROADCAST MEDIA
LOWES PARKING LOT IN VAN BUREN EAST OF HIGHWAY 59 AND
NORTH OF I40 IS FLOODED WITH 1 TO 2 FEET OF STANDING
WATER. PICTURE RECEIVED VIA SOCIAL MEDIA.
&&
SJCLocal storm report, Jun 6, 7:35 PM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
735 PM CDT THU JUN 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM FLASH FLOOD VAN BUREN 35.44N 94.35W
06/06/2019 CRAWFORD AR BROADCAST MEDIA
PUBLIC REPORTED FLOODING ON INDUSTRIAL PARK RD AND OAK
GROVE RD IN VAN BUREN. PICTURE RECEIVED VIA SOCIAL MEDIA.
0702 PM FLASH FLOOD CHESTER 35.68N 94.18W
06/06/2019 CRAWFORD AR BROADCAST MEDIA
HAY BALES FLOWING IN FLOOD WATERS OF OVERFLOWING CREEK IN
CHESTER.
0655 PM FLASH FLOOD FAYETTEVILLE 36.06N 94.16W
06/06/2019 WASHINGTON AR BROADCAST MEDIA
FLASH FLOODING ALONG HIGHWAY 62 IN FAYETTEVILLE WITH
SEVERAL INCHES OF WATER COVERING THE ROAD.
&&
SJCLocal storm report, Jun 6, 7:45 PM CDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
745 PM CDT THU JUN 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM FLASH FLOOD RUDY 35.53N 94.27W
06/06/2019 CRAWFORD AR BROADCAST MEDIA
ROAD WASHED OUT BY OLD 81/88 DRAINING INTO FROG BAYOU
NEAR RUDY. PICTURE RECEIVED VIA SOCIA MEDIA.
&&
SJCLocal storm report, Jun 6, 7:49 PM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
749 PM CDT THU JUN 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM FLASH FLOOD STRICKLER 36.41N 95.13W
06/06/2019 MAYES OK BROADCAST MEDIA
SOUTH COVE CREEK OVERFLOWING. PICTURE RECEIVED VIA SOCIAL
MEDIA.
&&
SJCLocal storm report, Jun 6, 7:58 PM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
758 PM CDT THU JUN 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM FLASH FLOOD MOFFETT 35.39N 94.45W
06/06/2019 SEQUOYAH OK EMERGENCY MNGR
EMERGENCY MANAGEMENT REPORTED FLASH FLOODING IN THE
MOFFETT AREA. OLD 64 HIGHWAY IS CLOSED DUE TO FLOODING AS
WELL AS THE MAIN ENTRANCE INTO MOFFETT OFF HIGHWAY 64.
&&
SJCThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 8:37 PM CDT | Areal Flood Warning | TSA | Haskell, LeFlore, Muskogee, Sequoyah | 6 hr |
| Jun 6, 8:52 PM CDT | Areal Flood Warning | TSA | Rogers, Wagoner | 6 hr |
| Jun 6, 9:13 PM CDT | River Flood Advisory | TSA | Tulsa | 89 min |
| Jun 6, 10:48 PM CDT | Areal Flood Warning | TSA | Craig, Mayes, Rogers | 6 hr |
| Jun 6, 10:51 PM CDT | Areal Flood Warning | TSA | Adair, LeFlore, Sequoyah | 6 hr |
| Jun 7, 2:27 AM CDT | River Flood Warning | TSA | Adair, Delaware | 28 hr |
| Jun 7, 2:27 AM CDT | River Flood Warning | TSA | Adair, Cherokee, Delaware | 37 hr |
| Jun 7, 2:27 AM CDT | River Flood Warning | TSA | Cherokee | 46 hr |
| Jun 7, 6:15 AM CDT | River Flood Warning | TSA | Osage, Tulsa | 31 hr |
| Jun 7, 12:54 PM CDT | River Flood Advisory | TSA | Cherokee, Delaware | 7 hr |
| Jun 7, 6:31 PM CDT | Special Weather Statement | TSA | Okmulgee | 29 min |
| Jun 7, 6:56 PM CDT | Special Weather Statement | TSA | Okmulgee | 34 min |
Nearby
River Flood Warnings in Oklahoma, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.